Alert archive / California / River Flood Warnings in 2025
River Flood Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Feb 4, 2025, 7:47 AM PST for Mendocino County, California. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2025, 7:47 AM PST (15:47 UTC)
- Expired
- Feb 5, 2025, 8:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 19.25 ft at Feb 5, 2025, 1:00 AM PST.
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
229
WGUS46 KEKA 041547
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
747 AM PST Tue Feb 4 2025
...The National Weather Service in Eureka has issued a Flood Warning
for the following rivers in California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 800 PM PST.
&&
CAC045-050400-
/O.NEW.KEKA.FL.W.0002.250204T1547Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0800Z.250205T1252Z.NO/
747 AM PST Tue Feb 4 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO WEDNESDAY MORNING...
...REPLACES RIVER FLOOD ADVISORY...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...From this morning to Wednesday morning.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of
cropland on the right bank of river.
At 17.0 feet, Significant flooding of Highway 175 at the
approaches to the Russian River bridge. Minor flooding of Highway
222 near Ukiah, and in crop land along the left and right banks of
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 6:45 AM PST Tuesday the stage was 16.0 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:45 AM PST Tuesday was 16.0 feet.
- Forecast...The river may temporarily fall below flood stage
late this morning to 13.4 feet late this afternoon. It will
then rise above flood stage this evening to 16.9 feet just
after midnight tonight. It will fall below flood stage again
late tonight to 7.6 feet Thursday afternoon. It will then
rise to 10.4 feet Friday morning. It will fall again and
remain below flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.9 feet on 12/29/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JB4 follow-up statements
881
WGUS86 KEKA 041857
FLSEKA
Flood Statement
National Weather Service Eureka CA
1057 AM PST Tue Feb 4 2025
...The Flood Warning continues for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 1100 PM PST.
&&
CAC045-050700-
/O.CON.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0900Z.250205T1333Z.NO/
1057 AM PST Tue Feb 4 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until Wednesday morning.
* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the
approaches to the Russian River bridge. Minor flooding of Highway
222 near Ukiah, and in crop land along the left and right banks of
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 10:45 AM PST Tuesday the stage was 16.3 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM PST Tuesday was 16.3 feet.
- Forecast...The river may temporarily fall below flood stage
this afternoon to 14.1 feet late this afternoon. It will then
rise above flood stage this evening to 17.2 feet just after
midnight tonight. It will fall below flood stage again late
tonight to 7.6 feet Thursday afternoon. It will then rise to
10.5 feet Friday morning. It will fall again and remain below
flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.9 feet on 12/29/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JB719
WGUS86 KEKA 042355
FLSEKA
Flood Statement
National Weather Service Eureka CA
355 PM PST Tue Feb 4 2025
...The Flood Warning continues for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued late tonight at 400 AM PST.
&&
CAC045-051200-
/O.CON.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0800Z.250205T1406Z.NO/
355 PM PST Tue Feb 4 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until Wednesday morning.
* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah.
Secondary roads in low-lying areas will be flooded in the Hopland,
Ukiah, and Talmage areas.
* ADDITIONAL DETAILS...
- At 3:00 PM PST Tuesday the stage was 15.4 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 PM PST Tuesday was 16.4 feet.
- Forecast...The river will rise to 18.3 feet just after
midnight tonight. It will then fall below flood stage
tomorrow morning to 7.9 feet Thursday afternoon. It will rise
to 10.1 feet Friday morning. It will then fall again and
remain below flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
18.2 feet on 03/09/1995.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (4 pm PST)
Location Stg Stg Day/Time Wed Thu Fri
Russian River
Hopland 15.0 15.4 Tue 3 pm 11.0 7.9 8.4
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS688
WGUS86 KEKA 050505
FLSEKA
Flood Statement
National Weather Service Eureka CA
905 PM PST Tue Feb 4 2025
...The Flood Warning continues for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued Wednesday morning at 800 AM PST.
&&
CAC045-051600-
/O.CON.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0700Z.250205T1527Z.NO/
905 PM PST Tue Feb 4 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until Wednesday morning.
* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah.
Secondary roads in low-lying areas will be flooded in the Hopland,
Ukiah, and Talmage areas.
At 20.0 feet, Flooding of low-lying structures east of the
railroad tracks near Hopland.
* ADDITIONAL DETAILS...
- At 8:45 PM PST Tuesday the stage was 18.7 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM PST Tuesday was 18.7 feet.
- Forecast...The river will rise to 19.6 feet just after
midnight tonight. It will then fall below flood stage
tomorrow morning to 7.6 feet Thursday evening. It will rise
to 10.9 feet Friday morning. It will then fall again and
remain below flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
19.6 feet on 12/03/2012.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 pm PST)
Location Stg Stg Day/Time Wed Thu Fri
Russian River
Hopland 15.0 18.7 Tue 8 pm 10.4 7.9 8.2
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS513
WGUS86 KEKA 051611
FLSEKA
Flood Statement
National Weather Service Eureka CA
811 AM PST Wed Feb 5 2025
...The Flood Warning is expired for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
CAC045-051715-
/O.EXP.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0700Z.250205T1527Z.NO/
811 AM PST Wed Feb 5 2025
...FLOOD WARNING HAS EXPIRED...
The Flood Warning has expired for
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 7:45 AM PST Wednesday the stage was 14.6 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river has fallen below flood stage late this
morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am PST)
Location Stg Stg Day/Time Thu Fri Sat
Russian River
Hopland 15.0 14.6 Wed 7 am 8.1 11.3 7.5
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JLWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:41 AM PST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 4, 5:41 AM PST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
541 AM PST Tue Feb 4 2025
.SYNOPSIS...Rain rates have diminished in the northern half of the
CWA. Rivers are responding to the past few days of rainfall as
stages rise and fall. Cold wintry weather continues as warmer
moist air moves on.
&&
.DISCUSSION...Water vapor imagery via satellite shows less
moisture transport being funneled into the area as plumes
continue east. Rain began to ease overnight at most locations
within the CWA as the stalled front transitioned, yet
accumulations were heaviest in the interior of Humboldt,
Mendocino and Lake counties. Watershed areas of major rivers have
reflected the copious rainfall amounts with sharp rises in river
stages. The Russian river at Hopland, Mad river at Arcata both
required Flood Advisories though Hopland/Russian River may not
peak until around 8pm tonight. Mad river is already on its way
down in stage. Eel river at Fernbridge has gaged higher than what
was originally forecasted and is still rising (23.95ft) as of
4:15am raw observation. The Eel at Fernbridge is forecasted to
drop below Moderate (22ft) flood stage around 4pm today.
Forecasts also show another pulse Wednesday morning before dawn,
which could bring the Eel back into the minor flood stage.
Model guidance shows another surge of IVT moisture channeled
directly onshore early this afternoon through late evening, for
Mendocino and Lake county. Additional accumulations could exceed
1 to 2 inches, but current model spread is still on the order of 1
to 4 inches for 24 hour totals.
The next biggest concern will be potential for light convective
activity along the northern Humboldt and Del Norte coasts Wednesday
as freezing levels plunge across the CWA with the arrival of a cold
core upper low. Model soundings are indicating a minor amount of
instability that may enable to development of small hail on the
coast. Otherwise, cold temperatures along with rain and snow
showers will continue through the week with additional
disturbances.
&&
.AVIATION...Flight categories at the coastal terminals have
prevailing VFR conditions as ceilings have lifted considerably and
visibility is greater than 6 statute miles. A return of rain will
not greatly reduce conditions as MOS guidance suggest MVFR be the
afternoon as the worst case scenario. KUKI will be the outlier and
has already shown a few periods of IFR this morning as heavier
rain rates continue for the southern half of the CWA. This will
improve tonight for KUKI as MVFR/VFR conditions prevail.
&&
.MARINE...Winds out at sea are forecasted to remain moderate as an
occluded/stationary front moves south towards the central
California coast. These northerly winds will create steep wind waves
in the northern and southern outer waters as well as the southern
inner waters today. A small craft advisory has been issued due to a
mixed sea state with steep wind waves interacting with multiple
swells from the NW and SW. Conditions this work week are expected to
remain rainy with multiple wind shifts and a confused sea state.
Winds are expected to shift southerly tomorrow then strengthen and
shift back to northerly by Thursday evening into the coming weekend
according to GFS and ECMWF models. DS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ101-103-104.
Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
107.
Winter Weather Advisory until 4 AM PST Wednesday for CAZ105.
Winter Weather Advisory until 3 AM PST Wednesday for CAZ106-
108.
Flood Watch from 10 AM PST this morning through this
evening for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ455-
470.
Small Craft Advisory until 9 PM PST this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 4, 7:19 AM PST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
719 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM Landslide 4 W Navarro 39.16N 123.61W
02/04/2025 Mendocino CA Dept of Highways
Highway 128 closed for a landslide.
&&Local storm report, Feb 4, 7:20 AM PST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
720 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM Landslide 5 W Bridgeville 40.48N 123.89W
02/04/2025 Humboldt CA Dept of Highways
Highway 36 closed for a landslide.
&&Local storm report, Feb 4, 7:22 AM PST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
722 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM Flood 5 W Navarro 39.16N 123.63W
02/04/2025 Mendocino CA Dept of Highways
Highway 128 also closed due to flooding from
the Navarro River.
&&Local storm report, Feb 4, 7:34 AM PST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
734 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM Landslide Bridgeville 40.47N 123.80W
02/04/2025 Humboldt CA Dept of Highways
Highway 36 closed for a landslide.
&&Local storm report, Feb 4, 7:35 AM PST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
735 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM Landslide Cobb 38.83N 122.72W
02/04/2025 Lake CA Law Enforcement
Rockslide with tree debris reported on
Highway 175 near Cobb.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:10 PM PST | Areal Flood Advisory | EKA | Lake | 110 min |
| Feb 3, 7:53 PM PST | Areal Flood Advisory | EKA | Lake | 112 min |
| Feb 3, 9:15 PM PST | Cold Weather Advisory | EKA | Del Norte, Humboldt | 12 hr |
| Feb 3, 9:31 PM PST | Flood Watch | EKA | Lake | 22 hr |
| Feb 4, 2:18 AM PST | River Flood Advisory | EKA | Mendocino | 9 hr |
| Feb 4, 8:00 AM PST | Areal Flood Warning | EKA | Mendocino | 14 hr |
| Feb 4, 9:17 AM PST | River Flood Warning | EKA | Mendocino | 23 hr |
| Feb 4, 10:26 AM PST | Areal Flood Advisory | EKA | Mendocino | 7 hr |
| Feb 4, 12:08 PM PST | Areal Flood Advisory | EKA | Mendocino | 5 hr |
| Feb 4, 1:26 PM PST | Areal Flood Advisory | EKA | Lake | 6 hr |
| Feb 4, 2:54 PM PST | Small Craft Advisory | EKA | 29 hr |
Nearby
River Flood Warnings in California, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.